I have been on Lamictal and Cymbalta for some time. I was taking 100mg of the Lamictal, but was recently increased to 200mg.
I asked to be taken off the Cymbalta because I thought I was having a bad side effect from it....profuse sweating! But it hasn't stopped. I am active and go to the gym on a regular basis and it's just plain embarrassing having sweat pouring off my head & body. It also smells like ammonia. I am ruining a lot of my clothes and it's maddening.
Has anyone experienced this? Is there a way to stop it? I can't take it anymore. The Lamictal is working very well (I've gone thru several medications before finding one that works for me). So I am apprehensive about coming off the Lamictal.
Eccesive sweating is not one of the know side effects of Lamictal, although that doesn't mean that that is not the cause of your problem.
If this is bothersome to you, and it appears to be, I would schedule a complete physical with your GP to edliminate any physical cause(s) for this condition. If you GP gives you a clean bill of health, your next step is to seek advice froma professional mental healthcare provider to determine if the problem is, in any way, related to a psychological disorder.
Other than that, I can't think of any other course(s) of action to take at this time.
I sincerely wish you luck in resolving this issue.
I have been on lamictal/lamotrigine (don't know the difference between the two of em) for a couple of months. And I have been experiencing night sweats every night for the last couple of weeks. My wife says it stinks. It smells of urine. and no, I'm not a bedwetter. When I was younger, I used to be on seroxat and i remember sweating a lot during the night back then. However, I sweat profusely when doing sports. So maybe it's just me and not the drugs. II'm glad I on’t suffer from worse symptoms
I was on Lamictal for a long while and I don't remember excess sweating being a problem (it can be with other medications). If the odor of the sweat has changed in the way you described best to inform your doctor and ask if a blood test is needed to check out your metabolites regardless of cause.
The side effects I had from Lamictal were adverse side effects rare enough to literally be statistics. They don't sound like anything you describe. Excess sweating or urination in itself is not a side effect of concern but when the odor changes it could indicate a metabolite imbalance as I said but a urine test should be able to rule that out and although Lamictal does not have the requirement of regular blood monitoring as lithium or Tegretol do its still a good idea to have blood work done for liver functioning and standard blood work and a urine test like with many medications. You could ask your psychiatrist or doctor more about that.
I had to get off Cymbalta due to horrible sweating! Even went to an endocrinologist for a work up and he told me Cymbalta has a side effect of sweating. I was on it for years for the fibromyalgia and then the sweating started. So I stopped it and weeks later the sweating stopped. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.